Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Gel′fand-Kirillov dimension of rings of formal differential operators on affine varieties
HTML articles powered by AMS MathViewer

by S. P. Smith PDF
Proc. Amer. Math. Soc. 90 (1984), 1-8 Request permission

Abstract:

Let $A$ be the coordinate ring of a smooth affine algebraic variety defined over a field $k$. Let $D$ be the module of $k$-linear derivations on $A$ and form $A[D]$, the ring of differential operators on $A$, as follows: consider $A$ and $D$ as subspaces of ${\operatorname {End}_k}A$ ($A$ acting by left multiplication on itself), and define $A[D]$ to be the subalgebra generated by $A$ and $D$. Let $\operatorname {rk} D$ denote the torsion-free rank of $D$ (that is, $\operatorname {rk}D = {\dim _F}F{ \otimes _A}D$ where $F$ is the quotient field of $A$). The ring $A[D]$ is a finitely generated $k$-algebra so its Gelfand-Kirillov dimension ${\text {GK}}(A[D])$ may be defined. The following is proved. Theorem. ${\text {GK}}(A[D]) = {\text {tr de}}{{\text {g}}_k}A + \operatorname {rk} D = 2{\text { tr de}}{{\text {g}}_k}A$. Actually we work in a more general setting than that just described, and although a more general result is obtained, this is the most natural and important application of the main theorem.
References
Similar Articles
Additional Information
  • © Copyright 1984 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 90 (1984), 1-8
  • MSC: Primary 16A55; Secondary 14L99, 16A56, 16A72, 17B35, 17B40
  • DOI: https://doi.org/10.1090/S0002-9939-1984-0722404-0
  • MathSciNet review: 722404